Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 36, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Nov 9, 2018, 2:49 PM EST. It took effect at Nov 10, 2018, 10:00 AM EST. It was in force for 65 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2018, 2:49 PM EST (19:49 UTC)
- In effect from
- Nov 10, 2018, 10:00 AM EST
- Expired
- Nov 13, 2018, 3:08 AM EST
- In force
- 65 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
210 WHUS72 KMLB 091949 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 249 PM EST Fri Nov 9 2018 AMZ570-102100- /O.NEW.KMLB.SC.Y.0036.181110T1500Z-181112T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm- 249 PM EST Fri Nov 9 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 10 AM EST MONDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 10 AM Saturday to 10 AM EST Monday. * WINDS...Northwest to north winds increasing to around 20 knots becoming northeast Saturday night into Sunday. * WAVES/SEAS...Seas slowly building to 6 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ572-102100- /O.NEW.KMLB.SC.Y.0036.181110T1800Z-181112T1500Z/ Volusia-Brevard County Line to Sebastian Inlet 20-60 nm- 249 PM EST Fri Nov 9 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 10 AM EST MONDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 1 PM Saturday to 10 AM EST Monday. * WINDS...Northwest to north winds increasing to around 20 knots becoming northeast Saturday night into Sunday. * WAVES/SEAS...Seas slowly building to 6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ575-102100- /O.NEW.KMLB.SC.Y.0036.181110T2100Z-181112T1500Z/ Sebastian Inlet to Jupiter Inlet 20-60 nm- 249 PM EST Fri Nov 9 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 10 AM EST MONDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 4 PM Saturday to 10 AM EST Monday. * WINDS...Northwest to north winds increasing to around 20 knots becoming northeast Saturday night into Sunday. * WAVES/SEAS...Seas slowly building to 6 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
5 follow-up statements
992 WHUS72 KMLB 102020 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 320 PM EST Sat Nov 10 2018 AMZ575-112100- /O.EXT.KMLB.SC.Y.0036.181110T2100Z-181113T1500Z/ Sebastian Inlet to Jupiter Inlet 20-60 nm- 320 PM EST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS...Northeast winds increasing to around 20 knots becoming east Sunday night and southeast into Monday and Monday night. * WAVES/SEAS...Seas slowly building to 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ570-572-112100- /O.EXT.KMLB.SC.Y.0036.000000T0000Z-181113T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 320 PM EST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS...Northeast winds increasing to around 20 knots becoming east Sunday night and southeast into Monday and Monday night. * WAVES/SEAS...Seas slowly building to 6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
283 WHUS72 KMLB 110936 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 436 AM EST Sun Nov 11 2018 AMZ570-572-575-120930- /O.CON.KMLB.SC.Y.0036.000000T0000Z-181113T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 436 AM EST Sun Nov 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS...Northeast winds increasing to around 15 to 20 knots today becoming east tonight and then southeast into Monday and Monday night. * WAVES/SEAS...Seas slowly building to 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
551 WHUS72 KMLB 120911 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 411 AM EST Mon Nov 12 2018 AMZ570-572-575-130930- /O.CON.KMLB.SC.Y.0036.000000T0000Z-181113T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 411 AM EST Mon Nov 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS...Easterly winds 15 to 20 knots this morning becoming southeast this afternoon and then southerly tonight into Tuesday morning. * WAVES/SEAS...Seas building to 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
995 WHUS72 KMLB 121858 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 158 PM EST Mon Nov 12 2018 AMZ570-572-575-131500- /O.CON.KMLB.SC.Y.0036.000000T0000Z-181113T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 158 PM EST Mon Nov 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS...Southeast winds 15 to 20 knots and gusty becoming south late tonight into Tuesday morning. * WAVES/SEAS...Seas building to 6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
990 WHUS72 KMLB 130808 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 308 AM EST Tue Nov 13 2018 AMZ570-572-575-130915- /O.CAN.KMLB.SC.Y.0036.000000T0000Z-181113T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 308 AM EST Tue Nov 13 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Melbourne has cancelled the Small Craft Advisory. Seas have subsided and will continue to do so today and tonight. However, small craft should still exercise caution through this afternoon. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 9, 9:04 AM EST, 5 hours 45 minutes earlier.
Area forecast discussion, Nov 9, 9:04 AM EST, 5 hours 45 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 904 AM EST Fri Nov 9 2018 .DISCUSSION... Current-Tonight...Some pockets of fog and low stratus will continue to burn off in prone areas through mid morning. A quasi-stationary frontal boundary just north of Florida will finally get nudged southward later today moving into north-central FL this evening and will lie near Lake Okeechobee by around sunrise Sat morning. Highest PWAT readings will increase in upwards of 1.60-1.70 inches. With marginal instability (500mb temps -8.5 to -9.5), surface heating and late day boundary collisions across ECFL we may see scattered shower and isolated storm development north of I-4 and a SCHC for showers and lightning generally toward around Titusville and near Kissimmee, but the local HRRR model is not overly optimistic. Timing mainly in the afternoon into early evening, then the majority of any activity will diminish/dissipate; though a SCHC may remain closer towards the coast later evening/overnight as the front slides southward. Threats from ISOLD storm activity may include heavy downpours, brief gusty winds, and occasional cloud to ground lightning strikes. Steering flow for activity mainly from the west to the east (slow) and back toward the Volusia coast late in the day/evening. Light/variable morning winds will become ESE/SE thru the day, but WRLY late in the day across Lake County as the WCSB moves into the interior. Winds light/variable again tonight, perhaps light NWRLY as the front moves southward down the peninsula. Temperatures continue above normal with highs in the M80s at the coast and U80s likely to be found inland. A record high could be threatened at Melbourne, where the current daily record is 86 degrees from 2015. Overnight lows continue mild and mainly in the 60s, except L70s possible along the immediate Space/Treasure coasts and adjacent barrier islands. && .AVIATION...Mainly VFR after patchy morning fog lifts thru mid- morning. Sea breezes moving inland from each coast this afternoon. L/V morning winds becoming SE/ESE as the ECSB moves inland across ECFL. Marginal afternoon/evening threat from SCT shra/ISOLD tsra and generally Titusville-Kissimmee northward, though latest HRRR shows this to be a generous mention. Cold front moving southward across the area tonight may allow for a light shower, generally closer towards the coast. Tempo MVFR with any shower/storm activity. Winds light again tonight but may see a more NWRLY flow with the front traversing the area. Previous shift introduced some MVFR CIGS of 1000-2000 ft across the interior terminals and at DAB late tonight in association with the front. Will not deviate from this plan at the moment. && .MARINE...Today-Tonight...Surface ridge axis across the area weakens through this evening as a cold front is poised to move down the coastal waters late tonight. Diminishing shower potential thru late morning/early afternoon across the local coastal waters, but may have to watch for late afternoon/evening ISOLD-SCT convection pushing off of the Volusia coast. Otherwise the southward moving front may provide for some light showers later tonight. SSE/SE flow becoming ESE near the coast with wind speeds generally AOB 10 kts. Winds will begin to veer to SWRLY this evening/overnight from north/south with the approach of the front, then W/NW with passage of this feature. This boundary should lie across our southern waters/Treasure Coast by daybreak Sat morning. Wind speeds could approach 10-13 kts toward daybreak Sat morning off Volusia coast. Seas will be 2-3 ft near shore and 3-4 ft offshore, though could approach 5 ft well offshore Volusia coast toward daybreak Sat. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Sedlock/Bragaw
Hazardous weather outlook, Nov 9, 4:44 AM EST, 10 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 444 AM EST Fri Nov 9 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-100000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 444 AM EST Fri Nov 9 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... There is a slight chance of lightning storms during the afternoon and early evening hours mainly over the interior and north of a line from Orlando to the Cape. Any storm that does develop will be capable of heavy downpours, brief gusty winds, and cloud to ground lightning strikes. Some showers/storms could be pushed back toward the Volusia Coast during the late afternoon and early evening with westerly steering flow in place. .RIP CURRENT IMPACT... Weather and ocean conditions will produce a Moderate Risk for dangerous Rip Currents at the East Central Florida beaches today. The risk will exist all day but will be highest between noon and 6 PM due to tidal effects. Check with your local beach patrol for more information about ocean hazards. Always swim near a lifeguard and never swim alone. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Boating conditions will become poor to hazardous this weekend behind a cold front moving through the area Saturday morning. Poor to hazardous boating conditions will continue into early next week as strong high pressure builds in north of the area. An elevated risk of dangerous Rip Currents will also remain at area beaches this week. There is a slight chance of storms early next week ahead of a cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Combs
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.